MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: used device 1.Our laboratory evaluation of the used product said to be involved could not confirm the report as it was described, because all of the device components (particularly the clip) were not included in the return.During a functional test, the device was advanced into an olympus gif q20 2.8 mm channel endoscope in a simulated upper gastrointestinal (gi) position with the tip in the maximum retroflexed position to simulate a worst case position.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.Unused sealed devices 2-15 our laboratory evaluation of the sealed, returned products from the same supplier lot could not confirm the report as it was described, because all of the sealed devices functioned as intended.During a functional test, each device was tested for open and close per the instructions for use (ifu).Each device was then advanced into an olympus gif q20 2.8 mm channel endoscope in a simulated upper gastrointestinal (gi) position and the tip articulated in the maximum retroflexed position to simulate a worst case position.In this position, each clip was opened and closed.The endoscope was then straightened and the device was removed from the endoscope.During the functional testing described above, non of the clips deployed prematurely.Therefore, a product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.In addition, due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.In addition, the 14 sealed devices from the same lot were observed to function as intended.This limits our ability to conclusively determine a cause.The instructions for use include the following precaution: "endoscope must remain as straight as possible when inserting or withdrawing device." the instructions for use also state: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook instinct endoscopic hemoclip.The clip detached in the stomach, [premature deployment in an unknown position.The device was received for evaluation on 03/19/2019.The deployed clip was not returned.The prematurely deployed clip remained in the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8484680
Report Number1037905-2019-00168
Device Sequence Number1315088
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)211106(10)W4140603
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4140603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1